MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ WINGED SHIELDED IV CATHETER 18GA 1.16IN (1.3 X 30 MM); INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ WINGED SHIELDED IV CATHETER 18GA 1.16IN (1.3 X 30 MM); INTRAVASCULAR CATHETER
Model Number 381544
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that 2 bd insyte¿ autoguard¿ winged shielded iv catheter 18ga 1.16in (1.3 x 30 mm) experienced a needle that would not retract.Product defect was noted during use.The following information was provided by the initial reporter: material no.: 381544, batch no.: 9113561.Per email: employee hared with me that a psn (patient safety network) was logged on an insyte catheter that would not retract the needle.While i am only aware of this one psn, there is apparently another incident reported by a different nurse.I believe both of these incidents have occurred at the women's and children's user facility.The material # is 381544 and the lot number is 9113561 both incidents were 18ga.Right now they are monitoring to observe any trends.
 
Event or Problem Description
It was reported that 2 bd insyte¿ autoguard¿ winged shielded iv catheter 18ga 1.16in (1.3 x 30 mm) experienced a needle that would not retract.Product defect was noted during use.The following information was provided by the initial reporter: material no.: 381544 batch no.: 9113561 per email: employee hared with me that a psn (patient safety network) was logged on an insyte catheter that would not retract the needle.While i am only aware of this one psn, there is apparently another incident reported by a different nurse.I believe both of these incidents have occurred at the women's and children's user facility.The material # is 381544 and the lot number is 9113561 both incidents were 18ga.Right now they are monitoring to observe any trends.
 
Additional Manufacturer Narrative
H.6.Investigation: since no samples displaying the condition reported were available for examination, we were unable to fully investigate this incident.A device history record review showed no non-conformances associated with this issue during the production of this batch.Complaint could not be confirmed and the root cause is undetermined.

Brand Name
BD INSYTE¿ AUTOGUARD¿ WINGED SHIELDED IV CATHETER 18GA 1.16IN (1.3 X 30 MM)
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key9806246
Report Number1710034-2020-00152
Device Sequence Number3419005
Product Code FOZ
UDI-Device Identifier30382903815440
UDI-Public30382903815440
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K952861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2022
Device Model Number381544
Device Catalogue Number381544
Device Lot Number9113561
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/17/2020
Supplement Date Received by Manufacturer02/17/2020
Initial Report FDA Received Date03/09/2020
Supplement Report FDA Received Date04/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;